Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 59, NWS Fort Worth, TX

June 2, 2016McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 2, 2016, 10:03 AM CDT for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2016, 10:03 AM CDT (15:03 UTC)
Expired
Jun 2, 2016, 1:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County McLennan County, TX

The radar

The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WGUS54 KFWD 021503
FFWFWD
TXC309-021800-
/O.NEW.KFWD.FF.W.0059.160602T1503Z-160602T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 AM CDT THU JUN 2 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MCLENNAN COUNTY IN CENTRAL TEXAS...

* UNTIL 100 PM CDT

* AT 1002 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE TO ONE HALF INCH OF
  RAIN HAS ALREADY FALLEN. THIS RAINFALL WILL LEAD TO EXCESSIVE
  WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST
  VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY
  FLOOD AND BECOME IMPASSABLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BELLMEAD...LACY-LAKEVIEW...WEST...MART...RIESEL...HALLSBURG...
  NORTHCREST...LEROY AND ROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.

&&

LAT...LON 3148 9706 3164 9712 3181 9713 3186 9704
      3154 9681 3152 9681 3146 9692

$$

BAIN
1 follow-up statement
870 
WGUS74 KFWD 021805
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
105 PM CDT THU JUN 2 2016

TXC309-021815-
/O.EXP.KFWD.FF.W.0059.000000T0000Z-160602T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLENNAN TX-
105 PM CDT THU JUN 2 2016

...THE FLASH FLOOD WARNING FOR NORTHEASTERN MCLENNAN COUNTY HAS
EXPIRED...

THE HEAVY RAIN HAS ENDED FOR THE TIME BEING. FLOOD WATERS HAVE
RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE
CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3148 9706 3164 9712 3181 9713 3186 9704
      3154 9681 3152 9681 3146 9692

$$

92

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 7:04 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 2, 7:04 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
704 AM CDT THU JUN 2 2016

.DISCUSSION...
The approach of an upper level low and a weak front have created
bouts with showers and a plethora of cloud layers across North and
Central Texas. It seemed that ceilings were holding out in the
MVFR category for the entire shift, until in the past half hour
when sites in the Metroplex suddenly began reporting IFR. So we
will indicate IFR cigs during the morning hours with improvement
back to MVFR by mid day. Meanwhile, the weak winds along the
front have already begun to back to a more northeasterly
direction, and should become due north this evening with speeds
remaining well below 10 KT. Thunderstorms will become more likely
this afternoon as the upper low encroaches on Central TX during
peak heating hours. Storms should decrease in coverage late this
evening, though isolated activity will continue overnight.

30

&&

.AVIATION...

/ISSUED 1215 AM CDT THU JUN 2 2016/
/06Z TAFs/

Convection is slowly increasing in areal coverage across the
region tonight and expect slow moving isolated to scattered
showers and storms to continue through the night. Will carry VCSH
through the night but an isolated thunderstorm or two could impact
any of the TAF sites overnight. In addition, MVFR and IFR cigs
will return and persist through most of the valid TAF period.

An upper level low will slowly move east across the western
portions of the state tonight and Thursday. This will help to
increase the lift across the region and increase rain chances on
Thursday. There will likely be a break in the rain Thursday
morning but widespread showers and thunderstorms are expected to
spread across the region Thursday afternoon and persist through
the end of the valid TAF period. Will carry SHRA VCTS after 17-18Z
tomorrow as this large area of rain persists. There may be brief
breaks but high-res guidance suggests a nearly continuous feed of
rain during this time. One inhibiting factor may be a convective
complex moving across South and Southeast Texas interfering with
the moisture influx into the region.

In association with the upper level trough, a surface low will
move into the region also aiding the lift for convection. The low
will turn the surface winds to the northeast and possibly north
during the day tomorrow. Winds will remain below 10 kts.

JLDunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  67  78  68  85 /  70  70  60  50  50
Waco                79  66  78  65  82 /  80  70  60  50  50
Paris               77  66  76  67  80 /  70  80  70  50  50
Denton              78  65  76  65  84 /  70  70  60  40  40
McKinney            78  66  77  66  82 /  70  70  70  50  40
Dallas              80  68  78  68  84 /  70  70  60  50  50
Terrell             79  67  77  67  82 /  70  80  70  50  50
Corsicana           78  68  77  68  81 /  80  80  70  50  60
Temple              77  66  77  65  81 /  80  70  60  50  60
Mineral Wells       78  65  76  65  83 /  70  60  60  40  40

&&

.FWD Watches/Warnings/Advisories...
Flash Flood Watch through this evening for TXZ091>094-100>104-
115>120-129>134-141>145-156-157.

Flash Flood Watch through Friday afternoon for TXZ095-105>107-
121>123-135-146>148-158>162-174-175.

&&
Hazardous weather outlook, Jun 2, 4:31 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
431 AM CDT THU JUN 2 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
431 AM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
GOOD CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT ACROSS NORTH AND CENTRAL TEXAS...DUE TO A SLOW MOVING
FRONT AND AN UPPER LEVEL LOW PRESSURE SYSTEM. A FEW STORMS WILL BE
STRONG WITH SMALL HAIL AND GUSTY WINDS...BUT HEAVY RAIN AND
POSSIBLE FLASH FLOODING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
CHANCES OF SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH EARLY SUNDAY.

STORM CHANCES ARE EXPECTED TO END LATE SUNDAY AS THE SYSTEM MOVES
SOUTH OF THE AREA. LINGERING MOISTURE MAY LEAD TO AN ISOLATED
STORM OR TWO ACROSS THE SOUTHERN-MOST COUNTIES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO
RELAY REPORTS OF HEAVY RAINFALL AND FLOODING.

In the hours before

Local storm report, Jun 2, 8:50 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
850 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLASH FLOOD      TEMPLE                  31.10N  97.35W
06/02/2016                   BELL               TX   EMERGENCY MNGR

            BELL CO OEM REPORTED A FEW WATER RESCUES WERE ONGOING
            ACROSS PORTIONS OF THE CITY OF TEMPLE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:30 PM CDTAreal Flood AdvisoryFWDHood2 hr
Jun 1, 7:34 PM CDTAreal Flood AdvisoryFWDBell, Falls116 min
Jun 1, 8:14 PM CDTFlash Flood WarningFWDHood2 hr
Jun 1, 8:25 PM CDTSpecial Weather StatementFWDHill65 min
Jun 1, 8:31 PM CDTRiver Flood WarningFWDDenton4 days
Jun 1, 8:32 PM CDTSpecial Weather StatementFWDHood58 min
Jun 1, 9:39 PM CDTSpecial Weather StatementFWDJohnson51 min
Jun 1, 10:12 PM CDTAreal Flood WarningFWDHood3 hr
Jun 1, 10:35 PM CDTAreal Flood AdvisoryFWDMontague3 hr
Jun 1, 11:09 PM CDTFlash Flood WarningFWDMontague111 min
Jun 2, 12:51 AM CDTFlash Flood WarningFWDMontague6 hr
Jun 2, 1:11 AM CDTAreal Flood WarningFWDHood9 hr
Jun 2, 1:36 AM CDTFlash Flood WarningFWDJack, Young4 hr
Jun 2, 2:40 AM CDTAreal Flood AdvisoryFWDDenton3 hr
Jun 2, 3:51 AM CDTFlash Flood WarningFWDCooke, Montague6 hr
Jun 2, 4:16 AM CDTRiver Flood WarningFWDLeon, Robertson7 days
Jun 2, 5:56 AM CDTAreal Flood WarningFWDJack, Young6 hr
Jun 2, 6:18 AM CDTAreal Flood AdvisoryFWDDenton, Wise4 hr
Jun 2, 6:45 AM CDTFlash Flood WarningFWDMontague3 hr
Jun 2, 7:18 AM CDTAreal Flood AdvisoryFWDGrayson3 hr
Jun 2, 7:31 AM CDTAreal Flood AdvisoryFWDBell, Falls, Milam4 hr
Jun 2, 8:42 AM CDTAreal Flood AdvisoryFWDCoryell, McLennan3 hr
Jun 2, 8:47 AM CDTFlash Flood WarningFWDBell3 hr
Jun 2, 9:26 AM CDTAreal Flood AdvisoryFWDBosque, Hamilton4 hr
Jun 2, 9:43 AM CDTAreal Flood AdvisoryFWDComanche, Mills3 hr
Jun 2, 9:50 AM CDTFlash Flood WarningFWDComanche, Hamilton5 hr
Jun 2, 10:10 AM CDTAreal Flood AdvisoryFWDLimestone3 hr
Jun 2, 10:15 AM CDTAreal Flood WarningFWDHood3 hr
Jun 2, 10:24 AM CDTAreal Flood AdvisoryFWDHill, Navarro3 hr
Jun 2, 10:39 AM CDTRiver Flood WarningFWDCoryell9 days
Jun 2, 10:39 AM CDTRiver Flood WarningFWDCoryell29 hr
Jun 2, 10:39 AM CDTRiver Flood WarningFWDLimestone52 hr
Jun 2, 10:52 AM CDTAreal Flood AdvisoryFWDErath, Somervell3 hr
Jun 2, 11:18 AM CDTFlash Flood WarningFWDErath, Hood, Somervell6 hr
Jun 2, 11:37 AM CDTAreal Flood AdvisoryFWDFreestone, Navarro3 hr
Jun 2, 11:40 AM CDTAreal Flood WarningFWDBell3 hr
Jun 2, 12:35 PM CDTFlash Flood WarningFWDJohnson11 hr
Jun 2, 1:00 PM CDTFlash Flood WarningFWDEastland6 hr
Jun 2, 1:14 PM CDTAreal Flood AdvisoryFWDHill, Limestone, Navarro3 hr
Jun 2, 1:47 PM CDTAreal Flood AdvisoryFWDDallas3 hr
Jun 2, 1:52 PM CDTFlash Flood WarningFWDCooke, Grayson6 hr
Jun 2, 1:58 PM CDTRiver Flood WarningFWDSomervell24 hr
Jun 2, 1:59 PM CDTAreal Flood AdvisoryFWDDenton4 hr
Jun 2, 2:39 PM CDTFlash Flood WarningFWDDallas6 hr
Jun 2, 2:42 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Jun 2, 2:48 PM CDTAreal Flood WarningFWDComanche, Hamilton3 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDBosque25 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDComanche47 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDMilam47 hr
Jun 2, 3:06 PM CDTRiver Flood WarningFWDStephens42 hr
Jun 2, 3:11 PM CDTAreal Flood AdvisoryFWDMontague3 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDNavarro3 days
Jun 2, 3:22 PM CDTRiver Flood WarningFWDWise40 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDDallas22 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDCollin49 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDDenton22 hr
Jun 2, 3:32 PM CDTAreal Flood AdvisoryFWDParker, Wise3 hr
Jun 2, 3:32 PM CDTRiver Flood WarningFWDHunt49 hr
Jun 2, 3:50 PM CDTFlash Flood WarningFWDParker3 hr
Jun 2, 4:25 PM CDTAreal Flood AdvisoryFWDJack3 hr
Jun 2, 5:17 PM CDTFlash Flood WarningFWDHood3 hr
Jun 2, 5:37 PM CDTAreal Flood WarningFWDErath, Somervell3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.